Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 61, NWS Tulsa, OK

May 13, 20104 counties in Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 13, 2010, 2:45 PM CDT for 4 counties in Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2010, 2:45 PM CDT (19:45 UTC)
Expired
May 13, 2010, 3:30 PM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Carroll County, AR, Franklin County, AR, Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 88 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 2:33 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 12:41 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 13, 12:41 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1241 PM CDT THU MAY 13 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
RAIN AND ISOLATED THUNDERSTORMS WILL AFFECT ALL TAF SITES THROUGH
THE FORECAST PERIOD. CEILINGS AND VISIBILITIES WILL MOSTLY BE IN
THE MVFR RANGE...BUT MAY OCCASIONALLY DROP INTO THE IFR CATEGORY.

&&

.PREV DISCUSSION... /ISSUED 1138 AM CDT THU MAY 13 2010/

DISCUSSION...
COLD FRONT EXTENDING FROM FAR NORTHWEST ARKANSAS TO SOUTH OF
MCALESTER WILL CONTINUE TO SAG SLOWLY SOUTHEAST THIS AFTERNOON.
A LARGE AREA OF SHOWERS AND THUNDERSTORMS IS SPREADING NORTH AND
EAST INTO EASTERN OKLAHOMA AND WILL OVERSPREAD MUCH OF THE AERA
SOUTHEAST OF INTERSTATE 44 THIS AFTERNOON. RAIN CHANCES WILL BE
CONSIDERABLY LOWER TO THE NORTHWEST OF INTERSTATE 44 WHERE SOME
DRIER AIR IS TRYING TO WORK IN FROM THE NORTH. A LIMITED SEVERE
WEATHER RISK WILL REMAIN THIS AFTERNOON IN PARTS OF SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS...BUT THE BIGGER CONCERN OVER
THE NEXT FEW DAYS WILL BECOME HEAVY RAINFALL AS SEVERAL ROUNDS OF
SHOWERS AND THUNDERSTORMS ARE EXPECTED.

HAVE ADJUSTED FIRST PERIOD TEMPERATURES AND POPS TO FIT CURRENT
CONDITIONS. UPDATED PRODUCTS ARE ON THE WAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, May 13, 1:14 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
114 PM CDT THU MAY 13 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
114 PM CDT THU MAY 13 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...SOUTHEAST OF INTERSTATE 44.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...SOUTHEAST OF INTERSTATE 44.
	ONSET...ONGOING.

DISCUSSION...
OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
THE AREA THIS AFTERNOON AND TONIGHT. A SLOW MOVING COLD FRONT
EXTENDING FROM THE NORTHWEST CORNER OF ARKANSAS TO NEAR WILBURTON
WILL SAG SLOWLY SOUTHEAST. A FEW OF THE STORMS NEAR AND SOUTH OF
THE FRONT MAY BECOME SEVERE THIS AFTERNOON AND EVENING WITH LARGE
HAIL AND DAMAGING WINDS POSSIBLE. HEAVY RAIN AND FLASH FLOOD
POTENTIAL WILL BE INCREASING TO THE SOUTHEAST OF INTERSTATE 44 AS
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS MOVE ACROSS THE SAME
AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN ACTIVE PERIOD WILL REMAIN ACROSS THE AREA THROUGH EARLY NEXT
WEEK...WITH HEAVY RAIN BEING THE PRIMARY THREAT. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...BUT ISOLATED SEVERE STORMS CANNOT
BE RULED OUT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, May 13, 1:17 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT THU MAY 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 AM     TSTM WND DMG     SPRINGDALE              36.19N 94.13W
05/13/2010                   WASHINGTON         AR   PUBLIC

            SWATH OF TREE DAMAGE FROM SW TO NE 100 YARDS WIDE

&&

RBD
Special weather statement, May 13, 1:30 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT THU MAY 13 2010

OKZ049-053-073-075-076-131930-
CHOCTAW OK-LATIMER OK-LE FLORE OK-PITTSBURG OK-PUSHMATAHA OK-
130 PM CDT THU MAY 13 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     WESTERN LE FLORE...SOUTHEASTERN PITTSBURG...NORTHERN CHOCTAW...
     PUSHMATAHA AND SOUTHERN LATIMER

AT 131 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF STANLEY TO 4 MILES SOUTHEAST OF
DUNBAR TO ANTLERS...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...YANUSH...BENGAL...MUSE...
WHITESBORO...TALIHINA...ANTLERS...CLAYTON...CLOUDY...SNOW...
NASHOBA...STANLEY...TUSKAHOMA...KIAMICHI...ALBION...KELLOND AND
DUNBAR.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3441 9557 3466 9566 3497 9478 3472 9469
      3450 9484 3451 9504 3438 9503 3412 9576
TIME...MOT...LOC 1831Z 247DEG 33KT 3461 9552 3445 9546
          3423 9560
Special weather statement, May 13, 1:35 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
135 PM CDT THU MAY 13 2010

ARZ010-019-029-OKZ069-072-074>076-131930-
ADAIR OK-CRAWFORD AR-HASKELL OK-LATIMER OK-LE FLORE OK-SEBASTIAN
AR-SEQUOYAH OK-WASHINGTON AR-
135 PM CDT THU MAY 13 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHWESTERN WASHINGTON AND CRAWFORD

IN WEST CENTRAL ARKANSAS
     NORTHWESTERN SEBASTIAN

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN ADAIR

IN EAST CENTRAL OKLAHOMA
     EASTERN SEQUOYAH

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN HASKELL...NORTHERN LE FLORE AND NORTHEASTERN
     LATIMER

AT 136 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF SHORT TO 4 MILES SOUTH OF GANS TO
10 MILES SOUTHWEST OF MILTON...MOVING EAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...GANS...MULDROW...
ROLAND...SHORT...MOFFETT...CAMERON...PANAMA...BOKOSHE...SPIRO...
POCOLA...ARKOMA...FORT SMITH...HACKETT...BARLING...EXCELSIOR...
BONANZA...JENNY LIND...WINSLOW...BLACKBURN...MOUNTAINBURG...VAN
BUREN...ALMA...CEDARVILLE...NATURAL DAM...CHESTER...DYER...FIGURE
FIVE...RUDY AND LEE CREEK.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3586 9410 3550 9407 3513 9435 3502 9507
      3532 9479 3578 9460
TIME...MOT...LOC 1836Z 253DEG 29KT 3562 9456 3535 9468
          3507 9495
Local storm report, May 13, 2:26 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
226 PM CDT THU MAY 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             TALIHINA                34.75N 95.05W
05/13/2010  E0.75 INCH       LE FLORE           OK   EMERGENCY MNGR

&&

NMM
Special weather statement, May 13, 2:30 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT THU MAY 13 2010

ARZ019-020-029-132030-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
230 PM CDT THU MAY 13 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN SEBASTIAN AND FRANKLIN

IN NORTHWEST ARKANSAS
     EASTERN CRAWFORD

AT 230 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FERN TO VESTA...MOVING EAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OZARK...MULBERRY...
DENNING...ALTUS...FERN...CASS AND WIEDERKEHR VILLAGE.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3538 9369 3538 9370 3537 9374 3538 9378
      3539 9379 3535 9380 3534 9411 3575 9409
      3576 9368
TIME...MOT...LOC 1930Z 270DEG 34KT 3564 9398 3536 9403
Special weather statement, May 13, 2:42 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
242 PM CDT THU MAY 13 2010

ARZ029-OKZ076-132015-
LE FLORE OK-SEBASTIAN AR-
242 PM CDT THU MAY 13 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     SOUTHERN SEBASTIAN

IN SOUTHEAST OKLAHOMA
     CENTRAL LE FLORE

AT 242 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF WISTER...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...POTEAU...HEAVENER...HOWE...WISTER...
HARTFORD...GREENWOOD...HUNTINGTON...MIDLAND...BURNVILLE...EXCELSIOR
AND MANSFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.

LAT...LON 3509 9418 3507 9423 3496 9422 3495 9431
      3495 9437 3492 9443 3490 9444 3480 9479
      3500 9483 3529 9413
TIME...MOT...LOC 1942Z 245DEG 44KT 3493 9473

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 8:36 PM CDTSpecial Weather StatementTSACreek24 min
May 12, 8:40 PM CDTSevere Thunderstorm WarningTSACreek35 min
May 12, 8:59 PM CDTSpecial Weather StatementTSAOsage, Pawnee31 min
May 12, 9:29 PM CDTSpecial Weather StatementTSATulsa31 min
May 12, 11:24 PM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Okfuskee, Okmulgee51 min
May 12, 11:52 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Pittsburg35 min
May 13, 12:10 AM CDTSpecial Weather StatementTSAMayes, Muskogee, Wagoner50 min
May 13, 12:35 AM CDTSpecial Weather StatementTSAOsage25 min
May 13, 12:59 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee61 min
May 13, 4:10 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee50 min
May 13, 4:16 AM CDTSpecial Weather StatementTSACreek, Pawnee44 min
May 13, 4:35 AM CDTSevere Thunderstorm WarningTSACreek, McIntosh, Muskogee, Okfuskee, Okmulgee, Rogers and 2 more55 min
May 13, 4:56 AM CDTSevere Thunderstorm WarningTSAMayes, Nowata, Osage, Rogers, Tulsa, Washington43 min
May 13, 5:09 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Craig, Delaware, McIntosh, Mayes and 4 more51 min
May 13, 5:22 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Nowata, Ottawa, Rogers53 min
May 13, 5:24 AM CDTSpecial Weather StatementTSAMcIntosh, Pittsburg51 min
May 13, 5:45 AM CDTTornado WarningTSAAdair, Cherokee30 min
May 13, 5:52 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Craig, Delaware, Ottawa68 min
May 13, 6:05 AM CDTSpecial Weather StatementTSAHaskell, Latimer, McIntosh40 min
May 13, 6:13 AM CDTSevere Thunderstorm WarningTSAOttawa18 min
May 13, 9:27 AM CDTRiver Flood WarningTSAOttawa3 days
May 13, 11:48 AM CDTSpecial Weather StatementTSAPittsburg42 min
May 13, 11:59 AM CDTSevere Thunderstorm WarningTSALatimer, McIntosh, Pittsburg37 min
May 13, 12:39 PM CDTSpecial Weather StatementTSAAtoka66 min
May 13, 1:30 PM CDTSpecial Weather StatementTSAPushmataha60 min
May 13, 1:46 PM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah59 min
May 13, 1:49 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha56 min
May 13, 2:42 PM CDTSpecial Weather StatementTSALeFlore33 min
May 13, 6:41 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington64 min
May 13, 1:35 PM CDTSpecial Weather StatementTSACrawford55 min
May 13, 2:09 PM CDTTornado WarningTSACrawford, Franklin, Madison, Washington51 min
May 13, 2:30 PM CDTSpecial Weather StatementTSAFranklin60 min
May 13, 2:58 PM CDTTornado WarningTSACarroll, Madison47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.